On an approximation method for pricing a high-dimensional basket option on assets with mean-reverting prices

Xun Li, Zhenyu Wu

Research output: Journal article publicationJournal articleAcademic researchpeer-review

2 Citations (Scopus)


This study presents a simple but powerful approximation approach that is both accurate and computationally efficient for valuing basket options on multiple assets with mean-reverting prices. It accomplishes this by solving technical problems involved in reducing the dimensionality of basket options. The approach is readily applicable to multi-factor situations where traditional techniques do not work and contributes to the fields of option pricing, computational finance, and energy industry risk management. Numerical examples, including applications to the energy commodity market, illustrate the computational efficiency and accuracy of the approach when compared with results from Monte Carlo (MC) simulations and extant methods in the literature.
Original languageEnglish
Pages (from-to)76-89
Number of pages14
JournalComputers and Operations Research
Issue number1
Publication statusPublished - 1 Jan 2008
Externally publishedYes


  • Approximation
  • Basket option
  • High-dimensional
  • Mean-reverting

ASJC Scopus subject areas

  • Computer Science(all)
  • Modelling and Simulation
  • Management Science and Operations Research

Cite this